Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 210, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Sep 15, 2006, 3:52 PM CDT for Phelps County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2006, 3:52 PM CDT (20:52 UTC)
- Expired
- Sep 15, 2006, 4:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Phelps County, NE
The radar
The Grand Island radar (KUEX), 85 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 15, 3:07 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 2:22 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 15, 2:22 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 222 PM CDT FRI SEP 15 2006 .SHORT TERM...THIS EVENING THROUGH SUNDAY NIGHT. PRIMARY FORECAST CONCERN WILL REVOLVE AROUND THE CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THIS EVENING AND POSSIBLE REDEVELOPMENT OVER FAR EASTERN ZONES TOMORROW AFTERNOON. WATER VAPOR IMAGERY SHOWS A LARGE TROUGH DIGGING OVER THE WESTERN CONUS WITH UPPER AIR OBSERVATIONS DEPICTING A 90 TO 100 KT JET LEVEL SPEED MAX OVER THE DESERT SOUTHWEST. FAVORABLE LEFT EXIT REGION OF THE JET IS LOCATED OVER NEBRASKA. A 994 MB SFC LOW IS POSITIONED OVER THE WESTERN DAKOTAS EARLY THIS AFTERNOON WITH A 1020MB HIGH SITUATED OVER SOUTHEAST MISSOURI. THE SUBSEQUENT TIGHT PRESSURE GRADIENT ACROSS THE PLAINS... AND AMPLE MIXING UNDER PARTLY TO MOSTLY SUNNY SKIES...HAS DRIVEN SOUTH WINDS UP INTO THE 20 TO 30MPH RANGE THIS AFTERNOON. THE STRONG SOUTHERLY FLOW HAS ALSO HELPED TO DRIVE DEWPOINTS OUT OF THE LOWER 50S THIS MORNING TO AROUND 60 THIS AFTERNOON. THE INITIAL CONCERN FOR LATE THIS AFTERNOON AND EARLY THIS EVENING REVOLVES AROUND THE POSSIBILITY OF SFC BASED CONVECTION ACROSS OUR WESTERN CWA. SFC HEATING UNDER MOSTLY SUNNY SKIES...ALONG WITH ENHANCED SFC CONVERGENCE ACROSS SOUTHWEST NEBRASKA IS NOW RESULTING IN THE DEVELOPMENT OF A CUMULUS FIELD EXTENDING FROM MCK TO LBF TO TIF. THIS AREA OF ENHANCED CONVERGENCE WILL SLOWLY SHIFT EAST INTO OUR CWA LATER THIS AFTERNOON AND THIS EVENING ACTING AS A FOCAL POINT FOR CONVECTIVE DEVELOPMENT. THE RUC AND GFS ARE STILL FORECASTING HIGH CIN VALUES FOR THIS EVENING WHICH WOULD MAKE SFC BASED CONVECTION MORE DIFFICULT TO ACHIEVE. THE NAM WOULD BE MORE SUPPORTIVE OF SEEING A FEW SFC BASED STORMS. OVERALL FEELING IS THAT MOST OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL REMAIN ELEVATED ESPECIALLY OVER EASTERN AND CENTRAL ZONES...MAKING DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. DEEP LAYER SHEAR OF CLOSE TO 40KTS WITH MLCAPE VALUES OF 1500 J/KG WILL SUPPORT THE POSSIBILITY OF SEVERE THUNDERSTORMS. A STRONG 50 TO 60KT LOW LEVEL JET WILL CONTINUE TO FEED THUNDERSTORMS AFTER DARK WITH STORMS TRACKING NORTHEAST ACROSS OUR CWA. THUNDERSTORMS SHOULD EXIT OUR CWA AFTER MIDNIGHT TONIGHT WITH DECREASING CLOUDS FROM WEST TO EAST BY DAYBREAK. A PREFRONTAL SFC TROUGH AND COLD FRONT WILL BOTH TRACK ACROSS OUR CWA DURING THE DAY ON SATURDAY. TEMPERATURES WILL STILL RISE INTO THE 80S AS THE COLD AIR WILL TAKE A WHILE TO FILTER INTO THE REGION. SEVERE THUNDERSTORMS WILL LIKELY REDEVELOP ALONG THE PREFRONTAL TROUGH SATURDAY AFTERNOON...BUT THIS WILL LIKELY NOT OCCUR UNTIL THE TROUGH IS EAST OF OUR CWA OR JUST EXITING OUR EASTERN MOST COUNTIES. SFC COLD FRONT WILL QUICKLY FOLLOW BEHIND THE INITIAL TROUGH WITH EVERYTHING THROUGH OUR CWA BY TOMORROW EVENING. GIVEN THIS TIMING...MOST OF OUR CWA WILL REMAIN DRY ON SATURDAY WITH JUST A SLIGHT CHANCE OF THUNDERSTORMS OVER OUR FAR EASTERN CWA. ANY THUNDERSTORMS THAT DEVELOP ALONG OUR EASTERN CWA FROM YORK TO HEBRON WILL STAND THE CHANCE OF BECOMING SEVERE THANKS TO STRONG WIND SHEAR AND MODERATE INSTABILITY. NOTICEABLY COOLER AIR THEN FILTERS INTO THE REGION ON SUNDAY AS SFC HIGH PRESSURE BUILDS IN MAKING FOR A DRY BUT COOL DAY. .LONG TERM...MONDAY THROUGH FRIDAY. THE BEGINNING OF THE EXTENDED PERIOD WILL BE UNDER THE INFLUENCE OF THE UPPER TROUGH OF LOW PRESSURE WHICH WILL HAVE JUST PASSED TO OUR EAST SUNDAY NIGHT. HEIGHTS WILL BEGIN TO RISE BEHIND THE DEPARTING SYSTEM...BUT THE AIRMASS WILL REMAIN RATHER COOL FOR MUCH OF THE WEEK. READINGS MODERATE JUST SLIGHTLY ON TUESDAY...THEN MODELS DIVERGE IN HANDLING OF PATTERN FROM MID WEEK ON. THE 06Z GFS SUGGESTED NEXT CLOSED LOW WILL SLIP SOUTHEAST THRU OUR CWA TUESDAY NIGHT OR WEDNESDAY BRINGING ANOTHER CHANCE OF PCPN. THE 12Z GFS TAKES PART OF THIS NEXT PIECE OF ENERGY TO OUR NORTH...BUT STILL DIGS A TROUGH OVER THE ROCKIES...THEN SWINGS A WEAKER TROUGH THRU THURS NIGHT OR FRIDAY...WITH MAIN PCPN SETTING UP TO OUR SOUTH. THE ECMWF ALSO SUGGESTS A TROUGH OVER THE MOUNTAINS...BUT MAIN DEEPER CLOSED LOW REMAINING TO OUR NORTH. THE 12Z GFS IS MORE SIMILAR TO THE ECMWF...AND THE CANADIAN FALLS IN BETWEEN THIS. GIVEN THE DIFFERENCES IN TIMING AND PLACEMENT OF THIS NEXT SYSTEM...HAVE LEFT THE EXTENDED FORECAST DRY. TEMPERATURES OVERALL WILL GENERALLY BE BELOW SEASONAL NORMALS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && WESELY
Hazardous weather outlook, Sep 15, 11:47 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1147 AM CDT FRI SEP 15 2006 KSZ005-NEZ039-040-046-047-060-061-072>074-082>084-161200- PHILLIPS-VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER- PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN- 1147 AM CDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA MAINLY WEST OF HIGHWAY 281 AND PHILLIPS COUNTY IN NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. MOST THUNDERSTORM ACTIVITY WILL END BY MIDNIGHT. THE BEST CHANCE FOR SEVERE WEATHER IS BETWEEN 4 PM AND 10 PM. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL TO THE SIZE OF QUARTERS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND 10 PM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ006-007-017>019-NEZ041-048-049-062>064-075>077-085>087-161200- SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK-HALL- HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- 1147 AM CDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA MAINLY EAST OF HIGHWAY 281 AND PORTIONS OF NORTH CENTRAL KANSAS...EXCEPT FOR PHILLIPS COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...PRIMARILY BETWEEN 6 PM AND 11 PM. MOST THUNDERSTORM ACTIVITY WILL END BY 3 AM. THE PRIMARY THREATS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE CHANCE FOR SEVERE THUNDERSTORMS RETURNS SATURDAY AFTERNOON AND EARLY EVENING...MAINLY BETWEEN 3 PM AND 8 PM. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING PRIMARILY BETWEEN 6 PM AND 11 PM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
In the hours before
Special weather statement, Sep 15, 3:45 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 345 PM CDT FRI SEP 15 2006 NEZ073-152115- PHELPS- 345 PM CDT FRI SEP 15 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR PHELPS COUNTY... AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OXFORD...OR 16 MILES SOUTHWEST OF HOLDREGE...AND MOVING NORTH AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... ATLANTA BY 350 PM CDT LOOMIS BY 400 PM CDT DIME SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 3:41 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 34 min |
| Sep 15, 4:13 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 21 min |
| Sep 15, 4:14 PM CDT | Severe Thunderstorm Warning | GID | Phelps | 46 min |
| Sep 15, 4:51 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 54 min |
| Sep 15, 4:56 PM CDT | Severe Thunderstorm Warning | GID | Phelps | 49 min |
| Sep 15, 5:19 PM CDT | Tornado Warning | GID | Buffalo | 26 min |
| Sep 15, 5:27 PM CDT | Severe Thunderstorm Warning | GID | Hall | 48 min |
| Sep 15, 5:35 PM CDT | Severe Thunderstorm Warning | GID | Kearney | 40 min |
| Sep 15, 5:36 PM CDT | Tornado Warning | GID | Hall | 39 min |
| Sep 15, 5:55 PM CDT | Severe Thunderstorm Warning | GID | Hamilton | 50 min |
| Sep 15, 5:57 PM CDT | Severe Thunderstorm Warning | GID | Adams | 38 min |
| Sep 15, 6:08 PM CDT | Severe Thunderstorm Warning | GID | Merrick | 67 min |
| Sep 15, 6:15 PM CDT | Severe Thunderstorm Warning | GID | Hall | 45 min |
| Sep 15, 6:44 PM CDT | Severe Thunderstorm Warning | GID | Hamilton | 61 min |
| Sep 15, 6:48 PM CDT | Severe Thunderstorm Warning | GID | Nance | 42 min |
| Sep 15, 6:53 PM CDT | Severe Thunderstorm Warning | GID | York | 52 min |
| Sep 15, 6:58 PM CDT | Severe Thunderstorm Warning | GID | Howard, Sherman | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.